Alert archive / Arkansas / Flash Flood Warnings in 2008
Flash Flood Warning 135, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at Sep 2, 2008, 5:05 PM CDT for Garland County, Montgomery County, Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 2, 2008, 5:05 PM CDT (22:05 UTC)
- Expired
- Sep 2, 2008, 8:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Flood severity
- None
Counties Garland County, AR, Montgomery County, AR
The radar
The Little Rock radar (KLZK), 109 km from the middle of the area, began a volume at 21:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Sep 2, 2:47 PM CDT, 2 hours 18 minutes earlier.
Area forecast discussion, Sep 2, 2:47 PM CDT, 2 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 247 PM CDT TUE SEP 2 2008 .DISCUSSION... MAIN CONCERNS THIS FORECAST CYCLE ARE HEAVY RAIN THREAT WITH FLOODING POTENTIAL. A BIT LOWER THREAT OF WINDS...MAINLY AT LAKE WIND ADVISORY LEVELS. AN ISOLATED TORNADO THREAT WITH STORMS ROTATING IN THE SPIRAL BANDS. GUSTAV CURRENTLY JUST NORTH OF KSHV...WITH ROTATING CONVECTION BANDS MOVING OVER AR. MAIN THREAT HAS BEEN RAIN...WITH OVERALL AMOUNTS COMING IN AROUND HALF TO ONE INCH...WHILE ISOLATED AMOUNTS OF 1 TO 2 INCHES. INFLUX OF MOISTURE BACK TO THE GULF OF MEX CONTINUES...AND RAIN PERIOD WILL BE TODAY THROUGH THURSDAY. THE TIME PERIOD OF THE RAIN WILL HELP LOWER THE THREAT OF MAJOR FLOODING...BUT IF GUSTAV SLOWS...HIGHER RAIN AMOUNTS MAY BE SEEN. SEVERE WEATHER THREAT HAS HELD OVER SE MS...WITH GREATER DYNAMICS AND INSTABILITY. CLOUD COVER AND STRATIFORM RAIN SHOULD HOLD POTENTIAL LOWER...HOWEVER...STARTING TO SEE SOME DEVELOPMENT ALONG THE NORTHERN SPIRAL BAND OVER NORTHERN AR. LAKE WIND ADV AND FLASH FLOOD WATCHES WERE UPDATED EARLIER TO FINE TUNE WORDING...AREAS...AND TIMING. && .SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT WIND AND RAIN MAIN CONCERN NEXT 48 HRS. GFS LOOKS TO HAVE THE BEST TRENDS ON GUSTAV...AS IT MOVES IT NORTH TO OVER THE ARKLATEX..THEN N TO NE INTO WEDNESDAY ALONG THE OK/AR STATE LINE. THURSDAY THE GFS MOVES IT N TO NE OVER AR. NAM APPEARS TO HAVE THE SYSTEM TOO FAR WEST. ALSO ON WEDNESDAY...THE UPPER TROUGH APPROACHES...A THE SURFACE COLD FRONT SAGS SOUTH TO MO. THE HEAVIEST RAIN WOULD WRAP AROUND THE CIRCULATION CENTER...AND SPREAD INTO WEST AND CENTRAL AR THROUGH THE PERIOD. HAVE KEPT RAIN AMOUNTS FROM 3 TO 6 INCHES OVER MOST SPOTS...WITH ISOLATED 6 TO 8 INCHES. THE FRONT TO THE NORTHWEST WILL HAVE SOME IMPACT ON MOVEMENT BUT SOME UNCERTAINTY DOES EXIST IF IT WILL HOLD IT BACK OR THE UPPER TROUGH WILL PICK IT UP. IF IT SLOWS...OF COURSE ADDITIONAL RAIN WOULD FALL OVER AR...ESPECIALLY OVER NORTH TO NORTHEAST AREAS. WILL KEEP RAIN CHANCES HIGH TONIGHT THROUGH WEDNESDAY NIGHT...THEN GRADUALLY MOVE THE HIGHEST AREAS TO THE NORTH THURSDAY. TEMPS WILL BE COOLER THAN NORMAL DUE TO CLOUDS AND RAIN. && .LONG TERM...FRIDAY THROUGH TUESDAY A LONG WAVE TROF WILL LINGER OVER THE CENTRAL SECTION OF THE COUNTRY FOR FRIDAY...THEN THE FLOW WILL BECOME MORE WESTERLY THROUGH TUESDAY MORNING. NEXT ANOTHER WEAK TROF ATTEMPTS TO MOVE INTO THE AREA. THIS WILL KEEP THE SURFACE PATTERN WITH SMALL POPS FOR THE FIRST 24 HOURS. THERE WILL BE A BREAK IN THE RAIN CHANCES UNTIL MONDAY MORNING WHEN A COLD FRONT DROPS SOUTH AND DRIFTS SLOWLY THROUGH THE FORECAST AREA...REQUIRING 20 TO 30 PERCENT POPS. TEMPERATURES WILL RUN NEAR NORMAL OR SLIGHTLY ABOVE. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 71 78 70 81 / 80 90 90 80 CAMDEN AR 74 78 71 82 / 100 100 80 60 HARRISON AR 69 73 69 78 / 80 100 100 80 HOT SPRINGS AR 73 78 71 83 / 100 100 100 70 LITTLE ROCK AR 73 78 71 83 / 100 100 100 70 MONTICELLO AR 74 80 71 83 / 100 100 80 60 MOUNT IDA AR 72 77 71 82 / 100 100 100 60 MOUNTAIN HOME AR 69 77 69 79 / 80 90 100 80 NEWPORT AR 72 80 70 82 / 80 90 80 70 PINE BLUFF AR 74 79 71 84 / 100 100 90 70 RUSSELLVILLE AR 73 76 70 82 / 100 100 100 70 SEARCY AR 72 78 70 82 / 90 90 90 70 STUTTGART AR 73 79 71 83 / 100 90 80 70 && .LZK WATCHES/WARNINGS/ADVISORIES... LAKE WIND ADVISORY UNTIL 7 PM CDT WEDNESDAY FOR ARKANSAS-BAXTER- BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-CONWAY-DALLAS- DESHA-DREW-FAULKNER-GARLAND-GRANT-HOT SPRING-JEFFERSON-JOHNSON- LINCOLN-LOGAN-LONOKE-MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA- PERRY-PIKE-POLK-POPE-PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-STONE- VAN BUREN-WHITE-WOODRUFF-YELL. FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR ARKANSAS-BAXTER- BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-CONWAY-DALLAS- DESHA-DREW-FAULKNER-GARLAND-GRANT-HOT SPRING-JEFFERSON-JOHNSON- LINCOLN-LOGAN-LONOKE-MARION-MONTGOMERY-NEWTON-OUACHITA-PERRY- PIKE-POLK-POPE-PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-STONE-VAN BUREN-WHITE-YELL. && SHORT TERM...59 / LONG TERM...32
Hazardous weather outlook, Sep 2, 5:00 AM CDT, 12 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CDT TUE SEP 2 2008 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-031000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 500 AM CDT TUE SEP 2 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT THE REMNANTS OF HURRICANE GUSTAV WILL CONTINUE TO AFFECT THE AREA TODAY...AND FOR THE NEXT SEVERAL DAYS. VERY HEAVY RAINFALL IS EXPECTED TODAY AND TONIGHT OVER WESTERN AND SOUTHERN ARKANSAS. THIS INCLUDES AREAS SOUTH OF A WALDRON...TO HOT SPRINGS...TO MONTICELLO LINE. RAINFALL AMOUNTS WILL AVERAGE TWO TO FOUR INCHES ACROSS THIS AREA...WITH LOCALLY HEAVIER AMOUNTS. A FLASH FLOOD WATCH IS IN EFFECT FOR THIS AREA. ALSO...SEVERE WEATHER WILL BE POSSIBLE WITH THIS SYSTEM...AS THERE WILL BE TURNING OF WINDS WITH HEIGHT. AREAS SOUTH OF A FORT SMITH TO SEARCY LINE ARE UNDER A SLIGHT RISK OF SEVERE WEATHER...WITH DAMAGING WINDS AND ISOLATED TORNADOES BEING THE PRIMARY CONCERNS. WITH THE INTENSE LOW PRESSURE TO THE SOUTH OF THE STATE...WINDS WILL BE GUSTY TODAY OVER THE SOUTHWEST HALF OF THE STATE. AS SUCH...A LAKE WIND ADVISORY IS IN EFFECT FOR WINDS OF 15 TO 25 MPH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY HEAVY RAINFALL WILL CONTINUE ACROSS THE STATE INTO WEDNESDAY...AS THE AREA OF RAINFALL MOVES TO THE NORTH AND EAST. A FLASH FLOOD WATCH HAS BEEN ISSUED FOR WEDNESDAY AND WEDNESDAY NIGHT FOR MUCH OF THE STATE...INCLUDING AREAS WEST OF A LINE FROM MOUNTAIN HOME TO STUTTGART. AVERAGE RAINFALL AMOUNTS ACROSS THE CENTRAL AND WESTERN AREAS WILL BE TWO TO FIVE INCHES...WITH LOCALLY HEAVIER AMOUNTS. PORTIONS OF WESTERN AND SOUTHWEST ARKANSAS COULD RECEIVE MORE THAN EIGHT INCHES OF RAIN WITH THIS SYSTEM. RIVERS...SMALL STREAMS...AND LOW WATER CROSSINGS ACROSS THIS AREA COULD SEE RAPID RISES DUE TO THE EXCESSIVE RAINFALL. SEVERE WEATHER WILL BE POSSIBLE AGAIN ON WEDNESDAY...AS THE STATE WILL REMAIN ON THE EASTERN SIDE OF THE TROPICAL SYSTEM. DAMAGING WINDS AND ISOLATED TORNADOES WILL ONCE AGAIN BE THE SEVERE WEATHER CONCERNS. A COLD FRONT WILL APPROACH THE STATE FROM THE NORTH WEDNESDAY NIGHT INTO THURSDAY. THIS WILL EVENTUALLY MOVE THE REMNANTS OF GUSTAV AWAY FROM ARKANSAS. HOWEVER...IT WILL ALSO ALLOW FOR MORE SHOWER AND THUNDERSTORM DEVELOPMENT WITH THE TROPICAL MOISTURE...AND MAY PROLONG THE EXCESSIVE RAINFALL OVER THE STATE THROUGH THURSDAY. IT IS RECOMMENDED THAT RESIDENTS AND EMERGENCY MANAGERS MONITOR THE LATEST FORECASTS...INCLUDING WATCHES AND WARNINGS...FROM YOUR NATIONAL WEATHER SERVICE REGARDING THIS FLOODING AND SEVERE WEATHER SITUATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY...WEDNESDAY AND THURSDAY. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 58
In the hours before
Special weather statement, Sep 2, 3:24 PM CDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 324 PM CDT TUE SEP 2 2008 ARZ016-021>025-030>034-037>047-052>057-062>069-030300- ARKANSAS-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-CONWAY-DALLAS- DESHA-DREW-FAULKNER-GARLAND-GRANT-HOT SPRING-INDEPENDENCE-JACKSON- JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-MONROE-MONTGOMERY-OUACHITA- PERRY-PIKE-POLK-POPE-PRAIRIE-PULASKI-SALINE-SCOTT-VAN BUREN-WHITE- WOODRUFF-YELL- 324 PM CDT TUE SEP 2 2008 ...GUSTY WINDS CAUSING SOME TREES TO FALL... NOW THAT THE GROUND IS SATURATED IN MOST OF THE SOUTHERN TWO THIRDS OF ARKANSAS...THE WINDS ASSOCIATED WITH THE REMAINS OF GUSTAV ARE BRINGING SOME TREES DOWN. MAXIMUM WIND GUSTS HAVE GENERALLY BEEN IN THE 30 TO 35 MPH RANGE... AND THERE HAVE BEEN A FEW GUSTS TO AROUND 40 MPH. EVEN SO...WITH THE SOGGY GROUND...TREES ARE BEING BROUGHT DOWN IN SOME AREAS. THE SHERIFFS OFFICE IN DREW COUNTY REPORTED THAT MANY TREES HAVE BEEN FELLED. C AND L ELECTRIC COOPERATIVE HAS REPORTED PROBLEMS WITH TREES BRINGING DOWN POWER LINES IN THEIR SERVICE AREA...WHICH INCLUDES PARTS OF GRANT...CLEVELAND...LINCOLN...DESHA...DREW AND BRADLEY COUNTIES. AGAIN...THESE WINDS ARE BEING CAUSED BY WINDS ASSOCIATED WITH THE REMNANTS OF GUSTAV...NOT THUNDERSTORMS. WINDY CONDITIONS WILL CONTINUE THROUGHOUT TONIGHT...SO MORE FALLEN TREES AND POWER OUTAGES CAN BE EXPECTED. MOTORISTS SHOULD BE ON THE ALERT FOR LIMBS AND TREES ON SOME ROADWAYS. 28
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 2, 3:39 PM CDT | Severe Thunderstorm Warning | LZK | Baxter, Boone, Fulton, Izard, Marion, Stone | 66 min |
| Sep 2, 5:33 PM CDT | Flash Flood Warning | LZK | Bradley, Calhoun, Cleveland, Desha, Drew, Ouachita | 3 hr |
| Sep 2, 6:22 PM CDT | Wind Advisory | LZK | Arkansas, Baxter, Bradley, Calhoun, Clark, Cleburne and 28 more | 25 hr |
| Sep 2, 6:35 PM CDT | Tornado Warning | LZK | Independence, Izard, Stone | 40 min |
Nearby
Flash Flood Warnings in Arkansas, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.